Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2007, 4:28 PM EDT for Columbiana County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 8, 2007, 5:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 082028 SVRPBZ OHC029-082130- /O.NEW.KPBZ.SV.W.0049.070608T2028Z-070608T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 428 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIANA COUNTY IN EAST CENTRAL OHIO... * UNTIL 530 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GUILFORD LAKE STATE PARK...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LISBON...SALEM...LEETONIA...BEAVER CREEK STATE PARK...COLUMBIANA AND EAST PALESTINE DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4089 8111 4073 8099 4069 8056 4091 8048 $$ 15
1 follow-up statement
000 WWUS51 KPBZ 082102 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 502 PM EDT FRI JUN 8 2007 OHC029-082130- /O.CON.KPBZ.SV.W.0049.000000T0000Z-070608T2130Z/ COLUMBIANA OH- 502 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR COLUMBIANA COUNTY... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CHAMBERSBURG..MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4089 8111 4073 8106 4069 8056 4091 8048 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:06 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 8, 3:06 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT FRI JUN 8 2007 .SYNOPSIS... COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST THIS EVENING. SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE THROUGH 9 PM. FRONT WILL BE SOUTH OF CWA BY MIDNIGHT WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND BRINGING COOLER AND DRIER AIR. BLOCKY UPPER AIR PATTERN DEVELOPS NEXT WEEK KEEPING HIGH PRESSURE OVER EASTERN U.S. WITH FIRST CHANCE OF RAIN LATE THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... CAPES 2500 TO 3000 AHEAD OF FRONT THIS AFTERNOON MAY LEAD TO POSSIBLE SEVERE THUNDERSTORMS. WET BULB ZERO AROUND 10500 FT THIS AFTERNOON SO LARGE HAIL SHOULD BE MINIMAL WITH DAMAGING WINDS THE GREATEST THREAT. COLD FRONT EXPECTED TO BE ALONG NORTHWEST BORDER OF CWA BY 00Z...VICINITY OF PIT BY 03Z AND SOUTH OF CWA BY 06Z. HIGH PRESSURE BUILDS IN BY SATURDAY MORNING WITH DRIER AIR AND CLEARING SKIES BY DAYBREAK...EXCEPT IN WV MOUNTAINS WHERE CLOUDS MAY LINGER TIL MID MORNING. && .SHORT TERM /SATURDAY THROUGH MONDAY/... HIGH PRESSURE REMAINS ANCHORED OVER MID ATLANTIC THROUGH THE WEEKEND WITH SEASONABLE TEMPERATURES AND GENERALLY CLEAR SKIES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. NEXT CHANCE FOR RAIN LOOKS TO RETURN ON THURSDAY NIGHT OR FRIDAY AS WARM FRONT MOVES NORTHEAST THROUGH OHIO RIVER VALLEY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AT 1830Z LINE OF THUNDERSTORMS DEVELOPING NORTHEAST FROM ZZV TOWARDS PIT AND MOVING SLOWLY EAST-NORTHEAST. SECOND LINE OF STORMS VICINITY OF WESTERN LAKE ERIE WILL MOVE EAST TO NEAR CLE BY 00Z AND PIT BY 03Z...AND OUT OF AREA BY 06Z. GENERALLY VFR CONDITIONS OUTSIDE OF THUNDERSTORMS WITH IFR CIGS AND VSBYS IN THUNDERSTORMS WITH POSSIBLE GUSTS TO 50 KTS TIL 02Z. CLEARING SKIES BY 12Z WITH VFR CONDITIONS THROUGH THE WEEKEND. NO SIGNIFICANT WEATHER IS EXPECTED FOR MONDAY THROUGH TUESDAY AS HIGH PRESSURE HOLDS ACROSS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 8, 1:10 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 110 PM EDT FRI JUN 8 2007 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032-WVZ001>004-012- 021>023-091715- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON- 110 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL END BEHIND THE FRONT AROUND 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-022-023-WVZ041-091715- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA-TUCKER- 110 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THERE IS A MODERATE RISK THAT THESE STORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL END BEHIND THE FRONT AROUND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 8, 2:32 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT FRI JUN 8 2007 OHZ057-058-081930- GUERNSEY OH-MUSKINGUM OH- 232 PM EDT FRI JUN 8 2007 ...THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...MUSKINGUM AND GUERNSEY... AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS MOVING ACROSS MUSKINGUM AND GUERNSEY COUNTIES AT 30 MPH. THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. PEA SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 8, 3:39 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 339 PM EDT FRI JUN 8 2007 OHZ049-050-058-059-068-069-WVZ003-004-012-021>023-082145- HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-NOBLE-MONROE-OHIO-MARSHALL- WETZEL-MARION-MONONGALIA-PRESTON- INCLUDING THE CITIES OF...CADIZ...HOPEDALE...STEUBENVILLE... CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE... BARNESVILLE...SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA 339 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS TO MOVE ACROSS THE REGION... SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINA THROUGH 530 PM EDT. THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772 ...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 8, 3:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 10 NE CAMBRIDGE 40.13N 81.45W
06/08/2007 GUERNSEY OH EMERGENCY MNGR
TREES DOWN ALONG PARKER RD IN SALT FORK STATE PARK.
&&
TPARRISHSpecial weather statement, Jun 8, 3:55 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT FRI JUN 8 2007 OHZ039>041-PAZ013-082030- CARROLL OH-COLUMBIANA OH-LAWRENCE PA-TUSCARAWAS OH- 355 PM EDT FRI JUN 8 2007 ...THUNDERSTORMS... THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES...COLUMBIANA...TUSCARAWAS...CARROLL AND LAWRENCE... AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF HOMEWORTH TO 30 MILES WEST OF BOLIVAR...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF HOMEWORTH TO 25 MILES NORTH OF LAYLAND...MOVING EAST AT 30 MPH. LARGE HAIL...WIND DAMAGE...AND FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE STORMS. THESE STORMS WILL MOVE INTO COLUMBIANA...TUSCARAWAS...CARROLL AND LAWRENCE BY 415 PM. MOVE INDOORS WHEN THESE STORMS APPROACH AND STAY TUNED FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 42 min |
| Jun 8, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 46 min |
| Jun 8, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 48 min |
| Jun 8, 4:35 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 25 min |
| Jun 8, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.